Alabama, 2001Damaging Wind in Alabama, March 2, 2001
March 2, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 2, 3:32 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 2, 3:32 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
332 PM CST FRI MAR 02 2001
A SEVERE THUNDERSTORM WAS MOVING EAST ACROSS CHOCTAW COUNTY AT THIS
TIME...AND A TORNADO WATCH REMAINS IN EFFECT ACROSS MUCH OF SOUTH
ALABAMA UNTIL 7 PM. STRONG THERMAL BOUNDARY REMAINS IN PLACE ACROSS
CENTRAL AL. THIS BOUNDARY WILL LIKELY BE A FOCUSING MECHANISM FOR
HEAVY RAINFALL POTENTIAL THROUGH SATURDAY NIGHT...WITH SEVERE
WEATHER THREAT ALONG AND SOUTH OF THIS BOUNDARY. SATELLITE IMAGERY
DEPICTS A TROPICAL CONNECTION OVER THE AREA...AND PRECIPITABLE WATER
VALUES WILL REMAIN AT LEAST 200 PERCENT OF NORMAL INTO SATURDAY
NIGHT. IT WILL BE BUSY AROUND HERE THROUGH THE UPCOMING WEEKEND.
OUT OF TIME FOR NOW (70)
HSV RR 051/057 042/047 027 ++963
BHM RR 058/064 045/050 029 ++951
MGM TR 061/072 053/054 030 ++841
.BHM...NONE.
In the hours before
Special weather statement, Mar 2, 2:06 PM CST, 2 hours 49 minutes before
ALZ001>038-040>050-022230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CST FRI MAR 02 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A WARM FRONT ACROSS CENTRAL ALABAMA WILL CONTINUE TO BE THE FOCUS
FOR RAIN AND THUNDERSTORMS OVER THE REGION THROUGH SUNDAY.
THIS AFTERNOON...A WARM FRONT WAS LOCATED NEAR A LINE FROM...MERIDIAN
MISSISSIPPI TO BIRMINGHAM TO ANNISTON...WITH ANOTHER RAIN COOLED
BOUNDARY ACROSS SOUTHERN ALABAMA. THESE TWO BOUNDARIES WILL CONTINUE
TO FOCUS RAIN SHOWERS ACROSS CENTRAL ALABAMA THROUGH THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN
ALABAMA. DAMAGING WIND GUSTS...DEADLY LIGHTENING...LARGE HAIL AND
POSSIBLE TORNADOES WILL BE THE MAIN THREAT WITH THIS SYSTEM.
BECAUSE OF THIS...A TORNADO WATCH HAS BEEN ISSUED UNTIL 700 PM CST
FOR THE SOUTHERN PORTION OF THE STATE.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT
THROUGH SUNDAY. AT THIS TIME...RAINFALL TOTALS OF 2 TO 4 INCHES ARE
POSSIBLE THROUGH SUNDAY...WITH LOCALLY GREATER AMOUNTS POSSIBLE.
PLEASE KEEP UP WITH THE LATEST WEATHER STATEMENT AND FORECASTS
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER EVENT THROUGH THE
WEEKEND.
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND EVENING.
Thunderstorm Wind, Dallas
- When
- March 2, 4:55 PM CST to 5:25 PM CST
- Where
- Dallas County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.333, -87.133
Several trees were blown down across the entire county. The Selma Police Department reported most of the trees were blown down in rural areas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, March 2, 2001$125,000 · F1 · 1 event
- Flash Flood in Louisiana, March 2, 20011 event
- Flash Flood in Louisiana, March 2, 20011 event
- Waterspout in Florida, March 2, 20011 event
- Damaging Wind in Louisiana, March 2, 2001$2,000 · 1 event
- Damaging Wind in Louisiana, March 2, 2001$2,000 · 1 event
- Damaging Wind in Louisiana, March 2, 2001$2,000 · 1 event
- High Wind in Alaska, March 2, 200165 kt wind · 1 event
- Damaging Wind in Mississippi, March 2, 2001$10,000 · 65 kt wind · 1 event
- Damaging Wind in Alabama, March 2, 2001$3,000 · 55 kt wind · 1 event
- Damaging Wind in Mississippi, March 2, 2001$10,000 · 65 kt wind · 1 event
- Damaging Wind in Mississippi, March 2, 2001$3,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234644.